Alert archive / Washington / Snow Advisories in 2007

Snow Advisory 21, NWS Portland, OR

October 20, 2007

NWS Portland, OR issued this snow advisory at Oct 20, 2007, 3:14 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2007, 3:14 PM PDT (22:14 UTC)
Expired
Oct 20, 2007, 9:00 PM PDT
In force
6 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KPQR 202214
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
314 PM PDT SAT OCT 20 2007

ORZ011-WAZ019-210400-
/O.CAN.KPQR.HS.W.0004.000000T0000Z-071020T2300Z/
/O.NEW.KPQR.SN.Y.0021.071020T2214Z-071021T0400Z/
NORTHERN OREGON CASCADES-SOUTH WASHINGTON CASCADES-
INCLUDING THE CITIES OF...GOVERNMENT CAMP...DETROIT...
SANTIAM PASS...COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS
314 PM PDT SAT OCT 20 2007

...SNOW ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING 
FOR THE NORTH OREGON CASCADES AND THE CASCADES OF LANE COUNTY...
...HEAVY SNOW WARNING IS CANCELLED FOR THE NORTH OREGON CASCADES 
AND THE CASCADES OF LANE COUNTY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE
HEAVY SNOW WARNING HAS BEEN CANCELLED. 

SNOW SHOWERS CONTINUE TO SPREAD INTO THE NORTH OREGON CASCADES
AND THE SOUTH WASHINGTON CASCADES THIS AFTERNOON BUT ARE
DECREASING IN COVERAGE AND INTENSITY. AROUND 6 TO 12 INCHES OF
SNOW FELL IN THE PAST 24 HOURS AT CASCADE PASSES AND 8 TO 16
INCHES AT THE SKI LODGES AND HIGHER ELEVATIONS. ANOTHER 2 TO 4
INCHES IS EXPECTED FOR THE REST OF THE EVENING. SNOW LEVELS WILL
BE NEAR 3000 FEET THIS EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ORZ013-202315-
/O.CAN.KPQR.SN.Y.0020.000000T0000Z-071020T2300Z/
CASCADES IN LANE COUNTY-
INCLUDING THE CITIES OF...MCKENZIE BRIDGE...OAKRIDGE...
WILLAMETTE PASS
314 PM PDT SAT OCT 20 2007

...SNOW ADVISORY IS CANCELLED FOR THE LANE COUNTY CASCADES...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE SNOW
ADVISORY FOR THE LANE COUNTY CASCADES.

SNOW SHOWERS ARE DECREASING IN THE LANE COUNTY CASCADES AND ONLY
ANOTHER INCH OR SO OF SNOW IS EXPECTED MAINLY IN THE NORTH PART
WITH THE SNOW LEVEL AROUND 3000 FEET.

$$
1 follow-up statement
000 
WWUS46 KPQR 210358
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
858 PM PDT SAT OCT 20 2007

ORZ011-WAZ019-210500-
/O.EXP.KPQR.SN.Y.0021.000000T0000Z-071021T0400Z/
NORTHERN OREGON CASCADES-SOUTH WASHINGTON CASCADES-
INCLUDING THE CITIES OF...GOVERNMENT CAMP...DETROIT...
SANTIAM PASS...COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS
858 PM PDT SAT OCT 20 2007

...SNOW ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING
FOR THE NORTH OREGON AND SOUTH WASHINGTON CASCADES...

THE SNOW ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

SHOWERS ARE STILL MOVING INTO THE CASCADES THIS EVENING BUT THEY
ARE MORE WIDELY SCATTERED AND SNOW IS EXPECTED TO BE MORE
LOCALIZED IN THE 1 TO 2 INCH AMOUNTS FOR THE REST OF THE NIGHT.
CONSIDERABLE SNOW FELL AND ACCUMULATED IN THE PAST 24 HOURS IN
THE CASCADES AND ROADS AND PASSES MAY STILL BE SNOW PACKED AND
HAZARDOUS. 





$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this snow advisory went out at Oct 20, 2:44 PM PDT, 30 minutes earlier.

Area forecast discussion, Oct 20, 2:44 PM PDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
244 PM PDT SAT OCT 20 2007

.SYNOPSIS...AN UPPER LEVEL TROUGH OVER THE WESTERN U.S. WILL CONTINUE
TO MOVE EAST...AS AN UPPER LEVEL RIDGE BUILDS OVER THE PACIFIC
NORTHWEST. SHOWERS ASSOCIATED WITH THE TROUGH WILL TAPER OFF THIS
EVENING. A WARM FRONT WILL BRUSH THE NORTHWEST PORTION OF THE
FORECAST AREA SUNDAY AND MAY GENERATE A FEW BRIEF SHOWERS.
CONSIDERABLY DRIER CONDITIONS ARE LIKELY IN THE COMING DAYS AS HIGH
PRESSURE BUILDS OVER THE AREA. FOG IS LIKELY DURING THE LATE NIGHT
AND MORNING HOURS THROUGH MIDWEEK. CLOUD COVER IS EXPECTED TO
INCREASE TOWARD THE END OF THE WEEK AS WEATHER SYSTEMS PASS TO THE
NORTH OF THE AREA.
&&

.SHORT TERM...INFRARED SATELLITE SHOWS HIGHEST INSTABILITY SHOWERS
MOVING ONSHORE AND DISSIPATING. UPPER LEVEL FLOW TURNING
NORTHWESTERLY AS RIDGE APPROACHES THE AREA. THERE IS STILL LOTS OF
PRECIPITATION ON THE RADAR...BUT SHOWERS APPEAR TO BE WEAKENING IN
GENERAL. PLENTY OF PRECIPITATION MOVING INTO THE MOUNTAINS AT THIS
TIME BUT IT APPEARS TO BE DECREASING PRETTY RAPIDLY AS THE WESTERLY
FLOW BEGINS TO TURN MORE NORTHWESTERLY. HEAVY SNOW WARNING MAY NEED
TO GO A COUPLE MORE HOURS INTO THE EVENING TO CATCH THE LAST OF THE
INSTABILITY SHOWERS. HOWEVER...FEEL THAT THE BULK OF THE SNOW HAS
FALLEN AS OF 2 PM.

WARM FRONT BRUSHES THE NORTHWEST PORTION OF THE FORECAST AREA SUNDAY
FOR A CHANCE OF SHOWERS OVER THE NORTH OREGON AND SOUTH WASHINGTON
COAST..AND PERHAPS THE COAST RANGE. ASIDE FROM SOME CLOUDS OVER THE
NORTH VALLEY AND NORTH OREGON AND SOUTH WASHINGTON CASCADES...THAT
SHOULD BE THE EXTENT OF THE WEATHER ISSUES FOR THE REMAINDER OF THE
WEEKEND. KELSON

.LONG TERM...HIGH PRESSURE BUILDING OVER THE FORECAST AREA THIS WEEK
FOR FOG...AS PREVIOUSLY STATED IN AFD. WITH LITTLE CHANGE IN MODELS
AND THE FORECAST SO THERE ISNT MUCH TO ADD AT THIS POINT.
INTERESTING HOW WARM THE MODELS HAVE THE 850 TEMPERATURES
RISING...NEAR 20 DEGREES CONSIDERING THE PATTERN WEVE BEEN
IN...ITS A BIT HARD TO BELIEVE. HOWEVER AS PREVIOUSLY STATED...FOG
WILL PROBABLY KEEP A LID ON THE SURFACE TEMPS. KELSON
&&

.AVIATION...SHOWERS BEGINNING TO TAPER OFF AS MOST OF THE UNSTABLE
AIR DRIFTS EAST OF THE CASCADES. IT IS UNLIKELY THAT ANY FURTHER
CONVECTION WILL DEVELOP THIS AFTERNOON. THOUGH SHOWERS WILL REMAIN
INTO THE EARLY EVENING. EXPECT MAINLY VFR CONDITIONS WITH MVFR CIGS
AND VISIBILITIES NEAR HEAVIER SHOWERS. CONDITIONS WILL STABILIZE
LATE TONIGHT AS HIGH PRESSURE BEGINS TO BUILD OVERHEAD. VALLEY FOG
WILL THEN BECOME A PROBLEM. BELIEVE ONSET WILL BE AROUND 10Z AS NEAR
SURFACE LAYER IS QUITE SATURATED FROM THIS WEEKS RAIN. WOLFE

KPDX AND APPROACHES...VFR CONDITIONS EXPECTED ACROSS ALL APPROACHES
THIS AFTERNOON WITH MVFR CEILINGS AND VISIBILITIES ASSOCIATED WITH
STRONGER SHOWERS. FOG WILL LIKELY BECOME A HINDRANCE WITH 80
PERCENT LIKELIHOOD OF DEVELOPMENT BY 10Z. EXPECT LIFR TO IFR
CONDITIONS IN FOG.
WOLFE

&&

.MARINE...SEAS AROUND 23 FT AND MAY BRIEFLY BUILD TO 25 FT THIS
AFTERNOON. SEAS SHOULD FALL BELOW 20 FT OVER ALL WATERS BY 05Z. WILL
MAINTAIN THE HIGH SURF ADVISORY FOR TODAY. WIND AND SEAS WILL
DECREASE TONIGHT AS WE ENTER INTO A QUIETER WEATHER WEEK IN THE
PACIFIC.
WOLFE

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
WA/OR...SMALL CRAFT ADVISORY FOR WINDS FROM CAPE SHOALWATER TO
         FLORENCE THROUGH THIS AFTERNOON.
        SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM CAPE SHOALWATER
         TO FLORENCE THROUGH SUNDAY MORNING.
        SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR THROUGH SUNDAY

         MORNING.
        HIGH SURF ADVISORY FOR THE SOUTH WASHINGTON AND NORTH AND
         CENTRAL OREGON COASTS THROUGH THIS EVENING.
&&

.PRELIMINARY POINT POPS (PROBABILITY OF MEASURABLE PRECIPITATION)
AST 4321--  PDX 421---  SLE 411---  EUG 41----

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Oct 20, 5:32 AM PDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
532 AM PDT SAT OCT 20 2007

ORZ011-013-WAZ019-211300-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
532 AM PDT SAT OCT 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
SIGNIFICANT SNOWFALL IS POSSIBLE TODAY. REFER TO THE LATEST
WEATHER MESSAGE (PDXWSWPQR) FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOW ARE ENCOURAGED TODAY.

ORZ001-002-PZZ210-211300-
NORTH OREGON COAST-CENTRAL OREGON COAST-COLUMBIA RIVER BAR-
532 AM PDT SAT OCT 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND PZ.

.DAY ONE...TODAY AND TONIGHT
HIGH SURF ADVISORY FOR TODAY AND TONIGHT...REFER
TO THE LATEST WEATHER MESSAGE (PDXCFWPQR)

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.

ORZ003>010-012-014-WAZ020>023-039-040-211300-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-UPPER HOOD RIVER VALLEY-
WILLAPA HILLS-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
532 AM PDT SAT OCT 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.

In the hours before

Local storm report, Oct 20, 10:48 AM PDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1048 AM PDT SAT OCT 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     TSTM WND GST     3 ESE HUBBARD           45.17N 122.75W
10/19/2007  M49.00 MPH       CLACKAMAS          OR   TRAINED SPOTTER

            MEASURED BY DAVIS WX INSTRUMENT

0130 PM     TSTM WND DMG     HUBBARD                 45.18N 122.81W
10/19/2007                   MARION             OR   BROADCAST MEDIA

            MEDIA REPORTS INDICATE THAT THREE GREENHOUSES WERE
            DAMAGED IN THE TOWN OF HUBBARD APPROXIMATELY AROUND 130
            PM.

0845 AM     TSTM WND DMG     2 E HUBBARD             45.18N 122.76W
10/20/2007                   MARION             OR   NWS STORM SURVEY

            FOUR GREENHOUSES DAMAGED. 8-10 INCH TREE BROKEN THOUGH
            TREE WAS PREVIOUSLY SPLIT. SCATTERED DEBRIS.

&&

JWOLFE

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 7:37 PM PDTSevere Thunderstorm WarningPQRPacific29 min
Oct 20, 8:03 AM PDTAreal Flood AdvisoryPQRClark6 hr
Oct 20, 8:21 AM PDTHeavy Snow WarningPQR7 hr
Oct 19, 7:31 PM PDTSpecial Marine WarningPQR36 min

Nearby

Snow Advisories in Washington, 2007Snow Advisories in Oregon, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.